MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112950
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hernia (2240); Insufficient Information (4580)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol perfix plug (device #1).An additional emdr was submitted to represent the bard/davol perfix plug (device #2).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol perfix plugs on (b)(6) 2020 and (b)(6) 2021.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2020) is considered to be a best estimate.This supplemental emdr represents the bard/davol perfix plug (device 1).An additional emdr was submitted to represent the bard/davol perfix plug (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol perfix plugs on (b)(6) 2020 and (b)(6) 2021.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per medical record and plaintiff profile form: (b)(6) 2020 - patient was diagnosed with incarcerated right inguinal hernia thereby underwent open repair with the implant of perfix plug (device 1).Per operative notes, ¿the hernia sac was removed.A perfix plug (device 1) was placed into the inguinal area and secure it with sutures.¿ (b)(6) 2021 - patient was diagnosed with extensive recurrent right inguinal hernia thereby underwent open repair with explant of perfix plug (device 1) and implant of perfix plug (device 2).Per operative notes, ¿large hernia sac was dissected out.Previously placed perfix plug (device 1) was removed.A perfix plug (device 2) was placed into the inguinal ring and secure it with sutures.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key13149832
Report Number1213643-2021-09605
Device Sequence Number12115412
Product Code FTL
UDI-Device Identifier00801741016653
UDI-Public(01)00801741016653(17)241228(10)HUEN1475
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2024
Device Catalogue Number0112950
Device Lot NumberHUEN1475
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale